Diethy glycol poisoning.
Hanta virus infection.
Ans:B.)Diethyl Glycol Poisoning
Patient is manifesting symptoms of Diethyl Glycol Poisoning due to ingestion of paracetamol syrup adulterated with diethylene glycol.
Ethylene Glycol Poisoning
- Ethylene glycol is metabolized by Alcohol dehydrogenate in the liver to – Glycoaldehyde Glyoxalic acid —> Oxalic acid
- Toxicity is caused by oxalic acid
- Toxicity occurs in 3 stages
- Early symptoms (1-12 hr) – Gastric irritation, nausea, Vomitting, drowsiness, metabolic acidosis begins to develop.
- Symptoms at 12-24 hours – Cardiac dysrrhythmia, muscle pain, tetany due to hypocalcemia which occur due to binding and calcium with oxalic acid.
- Later stage (After 24 hrs) – Cardiac failure, seizure, cerebral edema and renal failure.
- Renal failure is caused due to deposition of calcium oxalate crystal in renal tubules.
- Calcium oxalate crystals are commonly seen in urine on microscopy.
- Management –
- Intravenous sodium bicarbonate at doses of 1-2 mEq/Kg.
- Ethanol and/or Fomepizole to inhibit metabolism of ethylene glycol.
- Hemodialysis effectively removes ethylene glycol.